| Catalog Number |
75000649 |
| Medical Device Problem Codes |
Break (1069); Crack (1135); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3, h6: it was reported that, during a total hip replacement surgery, a polarcup handle adapt.22mm trial insert cracked and broke during impaction.No injury was reported as a consequence of this issue.The device intended for use in treatment was not returned for investigation.A product evaluation was not possible.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The review of historical complaints for the alleged device revealed no additional similar complaints reported for the same batch, and 1 additional similar complaints for the same product number over the past 12 months with similar failure mode.Review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.The performed investigation does not lead to an accurately determined cause.There is no indication that the reported devices failed to meet manufacturing specifications upon release for distribution.Due to insufficient information, it is not possible to indicate factors which could have contributed to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.There is no need for further actions because of the limited information provided.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.
Additional Manufacturer Narrative
Internal reference number:(b)(4).Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
Event or Problem Description
It was reported that, during a thr surgery, a polarcup handle adapt.22mm trial insert cracked and broke during impaction.The procedure was resumed, without any delay, with the same device.No injury was reported as a consequence of this issue.